MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE
Model Number C913131
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The padlock device indicated for use in flexible endoscopy and for the compression of tissue in the gastrointestinal tract, for hemostasis or for treating lesions of the wall of the gastrointestinal organs.The padlock device is indicated for clip placement within the gastrointestinal (gi) tract for the purpose of: endoscopic marking of lesions hemostasis for: mucosal/submucosal defects, bleeding ulcers, arteries <2mm, polyps <1.5cm in diameter, diverticula in the colon closure of gi tract luminal perforations <20mm that can be treated conservatively.The padlock clip defect closure system consists of a single use clip within a mechanical delivery system.The padlock clip defect closure system is mounted and secured at the distal tip on the outside surface of a flexible endoscope.The clip was successfully deployed.The physician was unsure whether the delivery component detached during scope withdrawal or at the time of clip deployment.It was noted that the patient's esophagus was narrow and tight, and anatomy may have been a contributing factor in this event.The device history record (lot 1810886, manufactured june 2018, (b)(4) units) was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device subject of this event was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "use caution and do not force endoscope loaded with padlock clip delivery system through any stenosis or any area of known undersized anatomy.Perform initial surveillance endoscopy to uncover any anatomical concerns and location of defect to be treated prior to using the padlock clip defect closure system.Check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that there is no gap on the open side where the scope and distal housing meet." in-service training was completed on 8/31/2018.There have been no further reported issues since in-service was completed.
 
Event or Problem Description
The user facility reported that, following usage in a procedure, the padlock device delivery component separated from the end of the endoscope.A grasping device was used to retrieve the delivery component and there was no report of harm to the patient or user due to the component separation nor retrieval.

Brand Name
PADLOCK CLIP DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7915969
Report Number1528319-2018-00032
Device Sequence Number1914039
Product Code PKL
UDI-Device Identifier00816765013809
UDI-Public(01)00816765013809
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K120814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number1810886
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1